Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A Beurling-Carleson set which is a uniqueness set for a given weighted space of analytic functions

Author: Cyril Agrafeuil
Journal: Proc. Amer. Math. Soc. 134 (2006), 3287-3294
MSC (2000): Primary 30C15, 30H05
Published electronically: May 8, 2006
MathSciNet review: 2231913
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p = \big( p(n) \big)_{n \geq 0}$ be a sequence of positive real numbers. We define $ B_{p}$ as the space of functions $ f$ which are analytic in the unit disc $ \mathbb{D}$, continuous on $ \overline{\mathbb{D}}$ and such that

$\displaystyle \big\Vert f \big\Vert _{p} := \sum_{n=0}^{+\infty} \vert \hat{f}(n) \vert \, p(n) < +\infty, $

where $ \hat{f}(n)$ is the $ n^{\textrm{th}}$ Fourier coefficient of the restriction of $ f$ to the unit circle $ \mathbb{T}$. Let $ E$ be a closed subset of $ \mathbb{T}$. We say that $ E$ is a Beurling-Carleson set if

$\displaystyle \int_{0}^{2\pi} \log^{+} \frac{1}{d(e^{it},E)} \mathrm{d} t < +\infty, $

where $ d(e^{it},E)$ denotes the distance between $ e^{it}$ and $ E$. In 1980, A. Atzmon asked whether there exists a sequence $ p$ of positive real numbers such that $ \displaystyle \lim_{n \rightarrow +\infty} \frac{p(n)}{n^{k}} = +\infty$ for all $ k \geq 0$ and that has the following property: for every Beurling-Carleson set $ E$, there exists a non-zero function in $ B_{p}$ that vanishes on $ E$. In this note, we give a negative answer to this question.

References [Enhancements On Off] (What's this?)

  • 1. A. Atzmon, Boundary values of absolutely convergent Taylor series, Annals of Math. 111 (1980), 231-237. MR 0569071 (81j:30008)
  • 2. L. Carleson, Sets of uniqueness for functions regular in the unit circle, Acta. Math. 87 (1952), 325-345. MR 0050011 (14:261a)
  • 3. J. P. Kahane, R. Salem, ``Ensembles parfaits et séries trigonométriques'', Paris, Hermann, 1963. MR 0160065 (28:3279)
  • 4. B. I. Korenblyum, Closed ideals in the ring $ \mathcal{A}^{n}$, J. Func. Anal. Appl. 6 (1972), 203-214.
  • 5. V. S. Korolevich, On a theorem of Beurling and Carleson, Ukr. Math. J. 22 (1970), 710-714 (1971). MR 0289785 (44:6972)
  • 6. B. A. Taylor and D. L. Williams, Ideals in rings of analytic functions with smooth boundary values, Canad. J. Math. 22 (1970), 1266-1283. MR 0273024 (42:7905)
  • 7. B. A. Taylor and D. L. Williams, Boundary zero sets of $ \mathcal{A}^{\infty}$ functions satisfying growth conditions, Proc. of Amer. Math. Soc. (1) 35 (1972), 155-160. MR 0310253 (46:9354)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30C15, 30H05

Retrieve articles in all journals with MSC (2000): 30C15, 30H05

Additional Information

Cyril Agrafeuil
Affiliation: LaBAG, CNRS-UMR 5467, Université Bordeaux I, 351 cours de la Libération, 33451 Talence, France
Address at time of publication: LATP, Faculté des Sciences de Saint-Jérôme, Bâtiment Henri Poincaré, Cour A, 13397 Marseille cedex 20, France

Keywords: Boundary zero of analytic functions, sets of uniqueness, spaces of analytic functions, Beurling-Carleson sets
Received by editor(s): September 23, 2004
Received by editor(s) in revised form: May 26, 2005
Published electronically: May 8, 2006
Communicated by: David R. Larson
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society